| Model Number |
APB-6-20-HX-SS |
| Medical Device Problem Codes |
Separation Failure (2547); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/15/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that the axium coil did not detach during the procedure.There was also mention of the axium coil experiencing resistance and being stuck in the distal part of the microcatheter.No patient injury was reported as a result of the procedure.The patient was undergoing embolization treatment for ruptured saccular aneurysm measuring 6 mm x.97 mm located in the basilar tip.The patient¿s vasculature was normal in tortuosity and the blood flow was normal.The ancillary devices will not be returned as they were discarded.
Additional Manufacturer Narrative
Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
There was no damage to the proximal end of the pushwire during use or after it was removed from the patient.The physician attempted to detach the coil with the instant detacher 3 times.A secondary method was also attempted to detach the coil, with no force required to pull the release wire noted.The physician attempted to break the pushwire 2 times.